U.S. doctors online nowAsk doctors free
CA
A 20-year-old male asked:

I was treated for std given rocephin, azithromycin, penicillin. 3 days later i got sore throat lasting 4 days now. could it be oral gonorrhea?

1 doctor answer1 doctor weighed in
Dr. Hunter Handsfield
Infectious Disease 54 years experience
Not gonorrhea: First, oral gonorrhea usually causes no sore throat or other symptoms; vast majority of cases entirely asymptomatic. Also, it is almost impossible that gonorrhea would fail these antibiotics. Probably you have viral pharyngitis; or (small chance) of yeast infection due to antibiotics. If sore throat severe and/or with ulcers/sores, maybe herpes? Check with doctor if it continues or if severe.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 17, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.